MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SIMPLICITY PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SIMPLICITY PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a dcb00 model intraocular lens could not be advance the at first and finally when lens was advanced the surgeon did not like the way the lens looked.There was no patient contact, patient injury or medical interventions were required.No further information available.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes section d10: returned to manufacturer on: 1/25/2021 section h3: device returned to manufacturer: yes.Device evaluation: the product was returned in its original packaging.Upon evaluation the plunger was in a fully advanced position.All the components were correctly engaged, and the plunger was centered.No assembly error and/or defect related to manufacturing process were observed.Traces of lubricant material residues were observed in the device.The lens was received outside the device attached to adhesive tape and the haptics look slightly distorted.Also, the tip of cartridge was damaged/deformed.The conditions observed are associated to handling.Due to the condition of the sample returned the reported issue was not verified, and product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.There are no discrepancies found during the mrr (manufacturing record review).A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11061277
Report Number2648035-2020-00956
Device Sequence Number16790645
Product Code HQL
UDI-Device Identifier05050474636002
UDI-Public(01)05050474636002(17)230827
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer02/13/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1